Alert archive / Michigan / Small Craft Advisories in 2009

Small Craft Advisory 39, NWS Gaylord, MI

July 3, 2009

NWS Gaylord, MI issued this small craft advisory at Jul 3, 2009, 5:02 AM EDT. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Jul 3, 2009, 5:02 AM EDT (09:02 UTC)
Expired
Jul 3, 2009, 10:10 PM EDT
In force
17 hr
Issued by
NWS Gaylord, MI

The text

As transmitted, in the capitals the NWS used until 2016.

468 
WHUS73 KAPX 030902
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
502 AM EDT FRI JUL 3 2009

LHZ347-031715-
/O.NEW.KAPX.SC.Y.0039.090703T0902Z-090703T2100Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
502 AM EDT FRI JUL 3 2009

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. 

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
2 follow-up statements
615 
WHUS73 KAPX 032013
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
413 PM EDT FRI JUL 3 2009

LHZ347-040300-
/O.EXT.KAPX.SC.Y.0039.000000T0000Z-090704T0300Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
413 PM EDT FRI JUL 3 2009

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 PM EDT THIS
EVENING. 

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

ADAM
574 
WHUS73 KAPX 040210
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1010 PM EDT FRI JUL 3 2009


LHZ347-040315-
/O.CAN.KAPX.SC.Y.0039.000000T0000Z-090704T0300Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
1010 PM EDT FRI JUL 3 2009

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Jul 3, 4:33 AM EDT, 29 minutes earlier.

Area forecast discussion, Jul 3, 4:33 AM EDT, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
433 AM EDT FRI JUL 3 2009

.SYNOPSIS.../ISSUED AT 433 AM/

HIGH PRESSURE WILL SLOWLY BUILD INTO THE GREAT LAKES REGION THIS
HOLIDAY WEEKEND...BRINGING WITH IT IMPROVING CONDITIONS UNDER
CLEARING SKIES AND WARMING TEMPERATURES. EXCEPT FOR A CHANCE OF
SHOWERS SUNDAY NIGHT ACROSS PARTS OF NORTHEAST MICHIGAN...DRY
CONDITIONS LOOK TO CONTINUE INTO THE BEGINNING OF NEXT WEEK AS
HIGH PRESSURE PREVAILS.

MSB

&&

.SHORT TERM.../ISSUED AT 433 AM/...TODAY

UPPER LOW WHICH HAS PLAGUED THE GREAT LAKES MUCH OF THIS WEEK
FINALLY FILLING AND OPENING UP EARLY THIS MORNING...LAST MAIN
VORTICITY CENTER ROTATING AROUND THIS CIRCULATION DROPPING
SOUTHEAST INTO PA/NY.  WATER VAPOR IMAGERY SHOWS ANOTHER SHORT
WAVE TROUGH OVER NORTHWEST ONTARIO...RUNNING INTO DEFORMATION ZONE
ASSOCIATED WITH LARGE SCALE WAVE TO ITS EAST.  MID/HIGH LEVEL
MOISTURE CONTINUES TO THIN OUT PER 00Z SOUNDINGS/IR IMAGERY...THOUGH
SHALLOW MOISTURE BELOW 850MB KEEPING SKIES OVERCAST ACROSS NORTHERN
MI EARLY THIS MORNING.  MIDNIGHT SURFACE ANALYSIS SHOWS HIGH
PRESSURE RIDGING INTO THE CENTRAL U.S. FROM CANADA...WITH LOW
PRESSURE OVER QUEBEC ASSOCIATED WITH UPPER WAVE.  THERE IS A
BAROCLINIC ZONE ACROSS NORTHEAST ONTARIO/NORTHWEST QUEBEC WITH THE
ASSOCIATED COLD FRONT EXTENDING DOWN INTO EASTERN UPPER.

SHORT WAVE OVER NORTHWEST ONTARIO WILL GET NUDGED SOUTHEAST TODAY AS
IT CROSSES LAKE SUPERIOR...BUT STRONG UPPER CONVERGENCE WITHIN FRONT
SIDE OF AN APPROACHING ANTICYCLONICALLY CURVED JET STREAK WILL KEEP
MID LEVELS DRY.  CURRENT LOW CLOUD COVER EXPECTED TO PERSIST THIS
MORNING...BUT EXPECTED TO MIX OUT THIS AFTERNOON INTO A CU/SC DECK
(PROBABLY LATEST ACROSS NORTHEAST LOWER).  CANT RULE OUT SOME
DRIZZLE THIS MORNING...ESPECIALLY IN THE HIGHER TERRAIN OF NORTHERN
LOWER WITH UPSLOPE FLOW.  KMQT 88D HAS BEEN SHOWING A FAIR BIT OF
LIGHT RADAR RETURNS THROUGH THE OVERNIGHT WITH SOME -DZ/-RA REPORTED
AT CMX/SAW/IMT...WELL SEE IF ANY OF THIS TRIES TO MAKE A RUN AT
NORTHWEST LOWER OVER THE NEXT SEVERAL HOURS ALTHOUGH THERE MAY BE A
GOOD BIT OF UPSLOPE COMPONENT DRIVING THAT LIGHT PRECIPITATION AS
WELL.  WILL DECIDE AT PRESS TIME HOW TO HANDLE THIS.  AFTERNOON
HIGHS EXPECTED TO REACH THE MID 60S TO AROUND 70...COULD BE A BIT
WARMER IN SPOTS THAT CAN BREAK INTO SUN EARLIER IN THE AFTERNOON.

JPB

&&

.LONG TERM.../ISSUED AT 433 AM/...TONIGHT AND BEYOND

NOW THAT THE UPPER LOW OVER SOUTHERN ONTARIO HAS OPENED UP...THIS
WILL ALLOW SHORT WAVE ENERGY WHICH HAS BEEN STUCK OVER WESTERN
CANADA THIS WEEK TO ESCAPE EAST.  THIS WILL SET UP A LITTLE TRAIN OF
UPPER LEVEL WAVES THAT WILL MOSTLY ZIP BY TO THE NORTH THROUGH THE
WEEKEND.  BUT THERE IS A PRETTY BIG DIFFERENCE IN THE GUIDANCE BY
THE LATTER HALF OF THE WEEKEND...WITH THE GFS PRETTY PERSISTENT IN
SPINNING UP ANOTHER UPPER LOW SOUTH OF JAMES BAY...AND SENDING SOME
DECENT HEIGHT FALLS AND A COLD FRONT INTO THE STATE SUNDAY.  SUPPORT
FOR THIS IDEA COMES FROM THE 03/00Z RGEM RUN...WHICH DIGS ITS UPPER
LOW FARTHER SOUTH INTO THE GREAT LAKES.  OTHER GUIDANCE IS MORE
PROGRESSIVE/FLATTER WITH VARIOUS WAVES...THOUGH A QUICK PEEK AT THE
INCOMING 03/00Z ECMWF IS TRENDING TOWARD THE GFS IDEA.  SO CANT
TOTALLY RULE OUT THE GFS IDEA ESPECIALLY GIVEN OUR RECENT PROPENSITY
TOWARD ANOMALOUS UPPER LOWS.  SHORT WAVE TROUGH CURRENTLY HEADED
TOWARD LAKE WINNIPEG PER WATER VAPOR IMAGERY IS THE KEY...AND HOW IT
INTERACTS WITH VORTICITY CENTER CURRENTLY OVER THE SOUTHERN TIP OF
JAMES BAY.  IN THE NEAR TERM...AT LEAST THROUGH SATURDAY FORECAST
CONCERNS ARE FEW...MOSTLY DEALING WITH COOL LOW TEMPERATURES
TONIGHT.  GUIDANCE DIFFERENCES BEGIN TO IMPACT THE FORECAST SATURDAY
NIGHT AND INTO EARLY NEXT WEEK.

TONIGHT...NORTHERN MI WILL BE IN BETWEEN AN ELONGATED SHEAR AXIS TO
THE NORTH AND AN AREA OF PRECIPITATION TO THE SOUTH AND SOUTHWEST.
THIS SHOULD LEAVE THE FORECAST AREA HIGH AND DRY...AND COOL AS WELL
WITH INTERIOR LOCALES EXPECTED TO DROP INTO THE 40S.

SATURDAY...SHOULD BE THE SAME STORY...ELONGATED UPPER LEVEL TROUGH
TO THE NORTH/NORTHEAST OF THE STATE...AND AN AREA OF PRECIPITATION
CROSSING FAR SOUTHERN LOWER AND THE OHIO VALLEY.  SO INDEPENDENCE
DAY ITSELF SHAPING UP TO BE A NICE ONE...WITH PARTLY CLOUDY SKIES
AND AFTERNOON HIGHS WARMING INTO THE 70S.  WESTERLY WINDS MAY BE A
BIT GUSTY ACROSS EASTERN UPPER AND THE TIP OF THE MITT.  DIFFERENCES
IN EVOLUTION OF UPPER LEVEL PATTERN SOUTH OF JAMES BAY BEGIN TO
IMPACT THE FORECAST SATURDAY NIGHT...WITH THE POSSIBILITY OF SOME
HEIGHT FALLS DROPPING INTO THE FORECAST AREA.  STILL NOT A LOT OF
MOISTURE FORECAST OVERNIGHT SATURDAY...SO PERHAPS A FEW MORE CLOUDS
BUT STILL LOOKS LIKE THE DRY FORECAST SHOULD HOLD UP.

EARLY EXTENDED RANGE (SUNDAY THROUGH TUESDAY)...IF THE IDEA OF AN
RENEWED UPPER LOW OVER NORTHEAST ONTARIO PANS OUT FOR SUNDAY...SOME
INTERESTING FORECAST IMPLICATIONS ARISE FOR THE LATTER HALF OF THE
HOLIDAY WEEKEND.  SPECIFICALLY...MID LEVEL COOLING ASSOCIATED WITH
THE AFOREMENTIONED HEIGHT FALLS (500MB TEMPERATURES POSSIBLY
DROPPING INTO THE -16C TO -18C RANGE)...WHICH WOULD REALLY STEEPEN
UP LAPSE RATES. AT THE SAME TIME...HOWEVER...LOW LEVELS WILL STILL
BE RELATIVELY DRY WITHOUT ANY SIGNIFICANT RETURN FLOW.  SO THE
QUESTION FOR SUNDAY IS WHETHER ENOUGH MOISTURE WILL BE AROUND TO
SUPPORT CONVECTION...PARTICULARLY WHERE LAKE BREEZE CONVERGENCE CAN
HELP OUT.  BEST CHANCE MAY BE ACROSS CENTRAL LOWER COUNTIES AND UP
ALONG LAKE HURON SHORELINE...BUT THATS PROBABLY A BIT TOO
DETERMINISTIC THIS FAR OUT...ESPECIALLY GIVEN RECENT GUIDANCE TRENDS
TOWARD THIS IDEA.  FOR NOW WILL KEEP SUNDAY DRY...STILL HAVE TIME TO
EVALUATE THIS...BUT WILL THROW IN SOME RAIN CHANCE FOR SUNDAY NIGHT
WITH POTENTIAL FOR DEEPER MOISTURE TO ROTATE IN FROM THE NORTH
AROUND UPPER LOW.  WILL TREND SUNDAY HIGHS DOWN JUST A COUPLE
DEGREES IN DEFERENCE TO THE POSSIBLE COOL AIR PUSH SUNDAY MORNING.
NO OTHER CHANGES MADE TO EXTENDED GRIDS.

JPB

&&

.MARINE.../ISSUED AT 433 AM/

NORTHWEST FLOW COASTAL CONVERGENCE AND SHALLOW OVER WATER
INSTABILITY DOING A NUMBER ON WINDS IN THE STRAITS TO PRESQUE ISLE
LIGHT NEARSHORE ZONE ON LAKE HURON EARLY THIS MORNING...WITH RECENT
GUSTS OVER 30KTS.  THIS WILL NECESSITATE A SMALL CRAFT ADVISORY FOR
THIS ZONE FOR TODAY...AND MAY EVENTUALLY NEED ONE ON WHITEFISH BAY/
ST. MARYS RIVER AND PERHAPS ALONG THE REMAINING NORTHEAST LOWER
NEARSHORE ZONES.  GUSTY WINDS WILL DIMINISH LATER TONIGHT AS WEAK
HIGH PRESSURE BUILDS INTO THE WESTERN LAKES.  SATURDAY WILL LIKELY
SEE SOME LAKE BREEZE COMPONENTS DEVELOP ON LAKE MICHIGAN SOUTH OF
LITTLE TRAVERSE BAY...AND ON LAKE HURON SOUTH OF THUNDER BAY.  LOW
LEVEL WINDS WILL PROBABLY BE A BIT TOO STRONG TO SUPPORT LAKE BREEZE
COMPONENTS ACROSS NORTHERN NEARSHORE ZONES.

JPB

&&

.AVIATION.../ISSUED AT 130 AM/...VALID FOR 06Z TAFS

BROAD/DEEP CYCLONIC FLOW AND AMPLE LOW LEVEL MOISTURE WILL MAINTAIN
MVFR CIGS ACROSS NRN LWR MICHIGAN OVERNIGHT THRU EARLY FRIDAY
CLOUDS WILL DECREASE FROM WEST TO EAST DURING EARLY FRIDAY
AFTERNOON...WITH VFR CONDITIONS FINALLY RETURNING TO ALL OF NRN LWR
MICHIGAN BETWEEN 18Z AND 21Z.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...NONE.
LH...SMALL CRAFT ADVISORY UNTIL 5 PM EDT THIS AFTERNOON FOR LHZ347.
LS...NONE.

&&
Hazardous weather outlook, Jul 2, 5:10 AM EDT, 23 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
510 AM EDT THU JUL 2 2009

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
031100-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
510 AM EDT THU JUL 2 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Small Craft Advisories in Michigan, 2009Every small craft advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.